- Gilbert Ames Bliss, The Problem of Lagrange in the Calculus of Variations, Amer. J. Math. 52 (1930), no. 4, 673–744. MR 1506783, DOI 10.2307/2370714 Morse, Sufficient conditions in the problem of Lagrange with variable end points, American Journal of Mathematics, vol. 53 (1931), pp. 517-596.
- Gilbert Ames Bliss, The problem of Bolza in the calculus of variations, Ann. of Math. (2) 33 (1932), no. 2, 261–274. MR 1503050, DOI 10.2307/1968328
- Magnus R. Hestenes, Sufficient conditions for the problem of Bolza in the calculus of variations, Trans. Amer. Math. Soc. 36 (1934), no. 4, 793–818. MR 1501767, DOI 10.1090/S0002-9947-1934-1501767-5
- Marston Morse, Sufficient conditions in the problem of Lagrange without assumptions of normalcy, Trans. Amer. Math. Soc. 37 (1935), no. 1, 147–160. MR 1501780, DOI 10.1090/S0002-9947-1935-1501780-9
- William T. Reid, The Theory of the Second Variation for the Non-Parametric Problem of Bolza, Amer. J. Math. 57 (1935), no. 3, 573–586. MR 1507097, DOI 10.2307/2371189 Bliss, The problem of Bolza in the calculus of variations, Lectures delivered at the University of Chicago during the Winter Quarter, 1935.
- Magnus R. Hestenes, On sufficient conditions in the problems of Lagrange and Bolza, Ann. of Math. (2) 37 (1936), no. 3, 543–551. MR 1503298, DOI 10.2307/1968477 Reid, Sufficient conditions by expansion methods for the problem of Bolza in the calculus of variations in parametric form, Bulletin of the American Mathematical Society, vol. 41 (1935), p. 788, abstract 41-11-379.
- © Copyright 1937 American Mathematical Society
- Journal: Trans. Amer. Math. Soc. 42 (1937), 141-154
- MSC: Primary 49K05
- DOI: https://doi.org/10.1090/S0002-9947-1937-1501917-3
- MathSciNet review: 1501917